You are not currently logged in.

Access JSTOR through your library or other institution:


Log in through your institution.

Journal Article

Derivative Sign Patterns in Two Dimensions

Kenneth Schilling
The College Mathematics Journal
Vol. 44, No. 2 (March 2013), pp. 102-108
DOI: 10.4169/college.math.j.44.2.102
Stable URL:
Page Count: 7

You can always find the topics here!

Topics: Mathematical functions
Were these topics helpful?
See something inaccurate? Let us know!

Select the topics that are inaccurate.

  • Download ($16.00)
  • Subscribe ($19.50)
  • Add to My Lists
  • Cite this Item
Derivative Sign Patterns in Two Dimensions
Preview not available


Summary Given a function defined on a subset of the plane whose partial derivatives never change sign, the signs of the partial derivatives form a two-dimensional pattern. We explore what patterns are possible for various planar domains.

Page Thumbnails